Case report reveals progressive limb tremors in a patient after ornidazole use, suggesting adverse effects from nitromidazole antibiotics.
Nitromidazole antibiotics, exemplified by metronidazole and ornidazole, have been reported to trigger a spectrum of adverse effects. These encompass ataxia, hearing loss, visual impairment, psychomotor dysfunction, intellectual impairment, and epileptic seizures (Rinsho Shinkeigaku 64:637-641, 2024). Nevertheless, cases of involuntary limb tremors have been scarcely documented. Ornidazole, the most recent derivative within this class, boasts a longer half - life and is infrequently linked to limb tremors. This article reports a 63-year-old female patient who developed progressive limb tremors following long-term, high-dose administration of ornidazole, with symptoms gradually alleviating after discontinuation of the drug.
No takes yet. Share an insight, caveat, or question.
Wang et al. (2025) studied this question.
Synapse has enriched 5 closely related papers on similar clinical questions. Consider them for comparative context: